Last weekend I did my first long ride since I returned from Seattle. Periodically I have a little allergy related asthma that a little puff from an inhaler takes care of. Maybe one episode per month tops. Since that last trip it has been every day and many times per day. The inhaler lost its effectiveness and I just felt like crap.
Yesterday I had enough and made a quick appointment with the doctor for after work. I walked in immediately upon entering the hospital and was having a consultation. The doctor prescribed a set of medicine to bring everything back under control, but the side effects are not the greatest for riding. One is a steroid (DOPING), another is an antihistamine. I got a couple of other things too. The side effects are insomnia, dehydration, wooziness, light muscle tremors, possible constipation and all that goodness.
Needless to say, I will still be doing the event this weekend, but I am highly disappointed I will not be feeling very competitive. The doctor says I can ride, but not to over do it. We shall see.
Frankly, I keep dreaming of gnarly climbs and not riding in the flats. I felt so good climbing last weekend. I need more. Hopefully this will all blow over fast and I can get back to my routine. Huh!